question-icon

What causes rashes with bumps on hands and arms?

default
Posted on Mon, 25 Apr 2016
Question: HELLO THIS IS XXXXXXX - MY EMAIL IS: YYYY@YYYY .
I HAVE A RASH ON HANDS AND ARMS - IT'S ONLY ON THE TOP OF MY HANDS AND ARMS. WHEN I TURN MY HANDS/ARMS OVERD, THERE ARE CLEAR.
OVER A YEAR AGO I HAD A RASH AND THE DOCTOR PRESCRIPBED TRIAMCINOLONE 0.1% OINTMENT. I WAS TO APPLY THE AFFECTED AREA TWICE A DAY FOR 3 WEEKS ONLY. ACTUALLY I DID NOT USE THE MEDICATION TWICE A DAY, I FORGOT SOMETIMES. BUT I NOTICED MY ARMS TURNED VERY VERY DARK - (I AM MEDIUM BROWN-SKINNED BLACK LADY. I DO NOT TAKE ANY OTHER MEDICATION. WHEN I SHOWED IT TO THE DOCTOR, SHE STATED THAT IT WAS UNUSUAL NORMALLY I WOULD GET LIGHTER. I WAS TOLD BY THE PHARMISTS THAT I HAD A REACTION AND PERHAPS IT WAS TOO STRONG FOR ME.
ANOTHER MEDICAL PROFESSIONAL SAID THAT IT LOOKED AS IF THE MEDICATION BURNED ME - INSIDE OUT. THIS WAS IN 2014, AUGUST. AS OF TODAY, FINALLY THE DARKENED AREAS HAVE GOT BETTER, MEANING ALMOST BACK TO MY NORMAL SKIN TONE, BUT IT IS STILL SEEN. BUT THERE IS A FINE RASH OF BUMPS THAT DON'T ITCH. NOW I DO TAKE ADVIL PM FOR HELP TO SLEEP AND FOR MY NECK PAIN BUT THATS IT!
doctor
Answered by Dr. Nishad BN (6 hours later)
Brief Answer:
For dark skin people it is possible.

Detailed Answer:
Hi

Thank you for asking HCM.

I have gone through your query. Darkening or change of skin colour is one of the side effects of corticosteroid (triamcinolone). Those with darker skin are more prone to get this. These side effects will go gradually once you stop using this drug.

You can use gel containing aloe vera and vitamin E for local application for present skin condition. Avoiding sun exposure is also recommended.

Let me know if anything not clear.
I am happy to help you.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Nishad BN

General & Family Physician

Practicing since :2009

Answered : 5508 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rashes with bumps on hands and arms?

Brief Answer: For dark skin people it is possible. Detailed Answer: Hi Thank you for asking HCM. I have gone through your query. Darkening or change of skin colour is one of the side effects of corticosteroid (triamcinolone). Those with darker skin are more prone to get this. These side effects will go gradually once you stop using this drug. You can use gel containing aloe vera and vitamin E for local application for present skin condition. Avoiding sun exposure is also recommended. Let me know if anything not clear. I am happy to help you. Thanks.